MAUDE Adverse Event Report: S.B.M. SAS BIOABSORBABLE INTERFERENCE SCREWS; LIGAFIX30 RESORBABLE INTERFERENCE SCREW - ROUND HEAD Ø9MM L25MM

S.B.M. SAS BIOABSORBABLE INTERFERENCE SCREWS; LIGAFIX30 RESORBABLE INTERFERENCE SCREW - ROUND HEAD Ø9MM L25MM
Catalog Number COM3009025
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4).Incident occured in peru.Event description communicated."el presente correo para informarles sobre lo acontecido en una cirugía el día de ayer (b)(6) 2024.El tornillo al ser colocado por el fémur se quebró, lo que ocasionó que el tornillo se corra por vástago del destornillador y no se logró colocar en la cortical del fémur.Se retiró y se colocó otro tornillo ligafix".This email is to inform you about what happened in a surgery yesterday (b)(6) 2024.The screw when being placed through the femur broke, which caused the screw to run down the screwdriver shaft and failed to be placed in the cortex of the femur.It was removed and another ligafix® screw was placed.
 
Additional Manufacturer Narrative
January 14, 2025 revision of declarability assessment following additional information on 07 january 2025.Preliminary analysis: no other complaint concerning this batch number - verification of manufacturing data: no incidents during manufacturing - the results of ongoing controls are compliant.Use another screw to complete the surgery.Additional information: are there any clinical consequences for the patient? none.Was surgery time extended by more than 30 minutes as a result of the incident? the removal of the screw extended the surgery by approximately 30 min.Was the broken screw completely or partially removed? it was partially removed.If the patient has retained a fragment of the screw, can it migrate? no, because the femoral tunnel path was 40mm and the low-profile drill for the graft was 30mm leaving a 10mm ceiling.What was the diameter of the tunnel? the diameter of the screw was 9mm.The diameter was the same (9mm).Was a previous tapping of the tunnel performed? yes.Waiting for screw to be recovered for expert appraisal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
January 14, 2025.Revision of declarability assessment following additional information on 07 january 2025.Preliminary analysis: no other complaint concerning this batch number - verification of manufacturing data: no incidents during manufacturing - the results of ongoing controls are compliant.Use another screw to complete the surgery.Additional information: are there any clinical consequences for the patient? none was surgery time extended by more than 30 minutes as a result of the incident? the removal of the screw extended the surgery by approximately 30 min.Was the broken screw completely or partially removed? it was partially removed.If the patient has retained a fragment of the screw, can it migrate? no, because the femoral tunnel path was 40mm and the low profile drill for the graft was 30mm leaving a 10mm ceiling.What was the diameter of the tunnel? the diameter of the screw was 9mm.The diameter was the same (9mm).Was a previous tapping of the tunnel performed? yes.Waiting for screw to be recovered for expert appraisal.December 23, 2025.Result of expertise - this device was recovered on november 13, 2025 for analysis.Concerning the product: ref.Com3009025 - ligafix 30 interference screw ø 9 mm l 25 mm - lot 240814.Date of manufacture: 2024-02-02 - use before 2027-02-01.No other complaint concerning this product.Manufacturing data: injection parameters compliant - 2 rejects due to black spots / injection.Masses compliant - molecular mass compliant.Batch 240814 complies with production specifications.Hypothesis/root cause: this batch of screws does not present any manufacturing anomalies.Everything is consistent.Given the progress of the manufacturing session for this batch of ligafix, the implementation conditions cannot be the cause of the failure.The fracture of the tip is the result of combined screwing and compression forces exerted on the screw tip due to the surgeon's difficulty inserting the screw into the tunnel.Based on the information provided and the analysis of the faulty device: it appears that a divergent trajectory of the screw caused the tip to break.The screw's entry cone became stuck in contact with the cortical bone.The origin of this divergence is related to the accessibility and anatomy of the implantation site in the femur, which make screw placement more challenging with the in/out technique.Since the screw is introduced into the joint arthroscopically, it is particularly difficult to align it perfectly with the tunnel axis.Furthermore, the flexibility of the guide spindle, due to its small diameter and the nature of the material, does not allow for compensation of a misalignment of the screw relative to the tunnel.No action implemented.This complaint is closed.

Brand Name
BIOABSORBABLE INTERFERENCE SCREWS
Common Device Name
LIGAFIX30 RESORBABLE INTERFERENCE SCREW - ROUND HEAD Ø9MM L25MM
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine estaun
zi du monge
lourdes, 65100
FR   65100
MDR Report Key21148977
Report Number3004549189-2024-00009
Device Sequence Number13036009
Product Code MAI
UDI-Device Identifier03760154004381
UDI-Public3760154004381
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K122228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCOM3009025
Device Lot Number240814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown